MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of staphylococcus lugdunensis as leuconostoc mesenteroides for two patient isolates with the vitek® 2 gp id test kit.On (b)(6) 2018, the gp card identified leuconostoc mesenteroides and the isolates were confirmed as staphylococcus lugdunensis by maldi-tof.The customer reported that the vitek result was not reported to a physician and patient care was not impacted.The local field application specialist (fas) went to the site and retested the isolates and the identification was staphylococcus lentus (99%).The fas then tested a fresh isolate at a different customer site and the identification was staphylococcus lugdonensis (99%).The customer performed repeat testing on the two isolates on their three vitek instruments.Isolate (b)(4) was identified as staphylococcus lentus on all three instruments.Isolate (b)(4) had one identification as staphylococcus lentus and two as staphylococcus lugdonensis.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a misidentification of staphylococcus lugdunensis as leuconostoc mesenteroides for two patient isolates with the vitek® 2 gp id test kit.The customer submitted the two gram positive isolates for vitek 2 evaluation.Both isolates were subcultured and tested on the customer gp id lots and a random gp lot.Vitek ms was also performed.For both isolates, an excellent id of s.Lugdunensis was obtained on all cards tested.Vitek ms also identified both isolates as s.Lugdunensis, with a 99.9% confidence value.A comparison of reaction results for customer cards giving an identification of l.Mesenteroides against expected reaction results for s.Lugdunensis revealed eight (8) atypical negative results (adh1, pyra, dmal, ilatk, dmne, mbdg, o129r, sac) that led to the incorrect call.A comparison of reaction results for customer cards giving an identification of s.Lentus against expected reaction results for s.Lugdunensis revealed one (1) atypical positive result (amy) that led to the incorrect call.An increased number of atypical reactions can indicate contamination, mixed culture, use of non-recommended media, user set up error, or an atypical strain.A complaint search against gp card lots 2420735203 and 2420668403 did not indicate any issues for these lots.The vitek 2 gp id cards performed as expected and no further action is necessary.

Brand Name
VITEK® 2 GP ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8017119
Report Number1950204-2018-00450
Device Sequence Number1303096
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Catalogue Number21342
Device Lot Number2420735203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1